• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Latuda works, but causes me EXTREME sleepiness, help please

A

Aces

New member
Joined
Jun 27, 2021
Messages
1
Location
Tx
I have bipolar type 2. I'm on Lamictal, Effexor and Latuda 40. I take the Latuda at night, but I'm still pretty drowsy during the day. I also have sleep apnea.

My psychiatrist says the meds aren't the issue and wanted me to follow up with my sleep specialist. My sleep specialist reviewed all the data from my auto titrating c pap and says my sleep apnea is in full compliance and is not the issue.

I got tired of the back and forth so I weaned myself off Latuda. Without the Latuds I'm so awake and alert! It's amazing, but of course im also depressed again.

In the past I've tried Abilify, Rexulti, Geodon and Seroquel. The first three didn't make my depression any better at all, the Seroquel made me sleep 18 hours a day.

I'm feeling like I have to choose between being happy, or being awake. The Latuda makes me so sleepy that I fall asleep in my chair if I get still for too long.

Advice? I see my psych again next month. I need something new/different if possible.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
17,922
Hi Aces, welcome aboard, to MHF,

I would take a look at Fluxoetine, it is partially a sleep inducer but I would advise you to see your doctor further, and I would suggest a 5ml dose only for at overnight. Therefore that way, you should be able to feel a lot less d rowsy, durign the day.

Yes, i feel that you should take a look at Fluxoetine, for your depression. Mention to the doctor and let us know how you'll get on with that. If they do put you on to Fluxoetine, this is.


Good luck, and I wish you well.

Natalie. in London, UK.
 
Mayflower7

Mayflower7

Well-known member
Admin
Moderator
Joined
Jan 4, 2013
Messages
21,685
Location
England
Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
17,922
Hi Mayflower7,


I very much agree.


Best regards.
 
G

Galaxy

Well-known member
Joined
May 20, 2020
Messages
51
Location
England
I agree speaking with your doc is the way forward

For me, Fluoxetine and several other 'typical' antidepressants threw me into what we now know is mania and they generally aren't prescribed for Bipolar as far as I know, and definitely not without a mood stabiliser too
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
2,175
Location
England
Maybe something like Bupropion could work? Although I doubt they'd want you on that and Venlafaxine (Devil's drug!) with only Lamotrigine to guard the door against a mood shift upwards. Have a read up on meds that align with your main issues and put them to your doc, the worst they can do is say no.
 
Zero One

Zero One

Well-known member
Joined
May 19, 2020
Messages
5,080
Location
United States
They have me on Bupropion for weight loss but it really stabilizes my mood, or helps to stabilize it anyway. I loved Latuda and it didn't make me drowsy...I loved being able to reason a bit like myself again.
 
M

Mav2126

Well-known member
Joined
Mar 14, 2021
Messages
167
Location
New York
I have bipolar type 2. I'm on Lamictal, Effexor and Latuda 40. I take the Latuda at night, but I'm still pretty drowsy during the day. I also have sleep apnea.

My psychiatrist says the meds aren't the issue and wanted me to follow up with my sleep specialist. My sleep specialist reviewed all the data from my auto titrating c pap and says my sleep apnea is in full compliance and is not the issue.

I got tired of the back and forth so I weaned myself off Latuda. Without the Latuds I'm so awake and alert! It's amazing, but of course im also depressed again.

In the past I've tried Abilify, Rexulti, Geodon and Seroquel. The first three didn't make my depression any better at all, the Seroquel made me sleep 18 hours a day.

I'm feeling like I have to choose between being happy, or being awake. The Latuda makes me so sleepy that I fall asleep in my chair if I get still for too long.

Advice? I see my psych again next month. I need something new/different if possible.
I use 5 hour energy to stay awake in the mornings.
 

Similar threads

Top